Suboxone is a drug that is given to those addicted to opioids. It contains two drugs, the narcotic buprenorphine and the opioid blocker naloxone. If you are trying to break away from opiate use, dosing with suboxone can help you get rid of the pain and rush of opiate withdrawal without exposing yourself to an illegal or illegally gained opiate product.
Once your body and brain start to come into balance with suboxone on board, you can start to taper off your suboxone dosage to break the hold of opiates. As your physical reactions come under control, the emotional damage caused by opiate addiction will also need to be considered as you set your suboxone tapering schedule. Opiates create a rush of euphoric joy for many users. The danger of this rush is that the next rush will take a higher dose of opiates. Worse, when you stop delivering the product to your brain, you may fall into a terrible sense of
- agitation and aggression
- loss of interest and focus
If the only thing that makes you feel good is the opiate, then the little focus you can maintain will be the next dose or hit of the drug. Anything else in life will become an unwelcome intrusion. Opiate use and addiction will quickly destroy relationships, make it difficult to keep a job, and limit your ability to care about those in your charge.
Get Help and Take Your Time
Undergoing any form of opiate withdrawal is dangerous. If you were put on suboxone to reduce the hazards of opiate detox, your discomfort may have been lessened, but you do still need to get off the opiate buprenorphine. Take your time in this tapering process to avoid a severe opiate craving. Many people have an easier time of this if they can think of suboxone as a short-term maintenance drug that will take long-term withdrawal.
Just as an example, you don’t need to use heroin for very long to need to detox, and a safe heroin detox can take ten days to be effective and survivable. If you can take the time to safely get off suboxone, you can reduce the hazards to your brain and body. The steps of acute detox include physical challenges such as
- muscle and stomach cramps
- poor appetite
These physical symptoms may be followed up by the sweats, shakiness and a runny nose. As you work through these physical symptoms, emotional challenges will also creep in. You may feel
During a supervised detox, consider keeping a timer at hand so you can be sure and stay hydrated. Keep nourishing foods nearby and eat by the timer, not by your stomach. Your gut may be unhappy; diarrhea and stomach cramping are a common risk. Lay in a supply of products to help you feel clean and safe. A good pair of cotton sweats, extra tee shirts and a body wash with a soothing scent can help you feel better as you head back into the shower after the latest bout of sweating.
Keep healthy snacks and plenty of water at hand. Your risk of dehydration should not be over-looked. Constant diarrhea, sweating and a lack of appetite may leave you in a state of dehydrated, starving misery. Trying to maintain a good attitude, or at least a positive outlook for your post-recovery life, as you work your way through the detox will be easier with food and water in your system. You’re likely going to struggle to sleep.
In addition to agitation, you may notice a rise in blood pressure and an accompanying headache. Staying away from salty food can help, as can avoiding caffeine. Sugary foods may comfort you as you eat them but will not support a healthy gut. Take your comfort where you can find it; warm showers and baths may help you feel cleaner as you undergo this detox. Detoxing from any opiate is not easy. Suboxone may have been taken to help you break the mental and physical hold of an opiate, but it’s still an opiate in your system. Take the time to detox slowly. The faster you reduce your dosage, the harder your detox will go. Contact us today at 833-820-2922.